Alert archive / South Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 14, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Feb 7, 2011, 3:48 AM CST for 4 states. It took effect at Feb 7, 2011, 4:00 AM CST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 3:48 AM CST (09:48 UTC)
- In effect from
- Feb 7, 2011, 4:00 AM CST
- Expired
- Feb 8, 2011, 12:00 PM CST
- In force
- 32 hr
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573 WWUS43 KFSD 070948 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 348 AM CST MON FEB 7 2011 .HIGH PRESSURE WILL SETTLE INTO THE AREA TODAY BRINGING IN VERY COLD AIR. IN ADDITION TO THE COLD...THE WINDS WILL BE STRONG ENOUGH THIS MORNING TO WARRANT A WIND CHILL ADVISORY FROM EXTREME EAST CENTRAL SOUTH DAKOTA...THROUGH MUCH OF SOUTHWEST MINNESOTA...AND INTO THE IOWA GREAT LAKES REGION. IAZ003-MNZ071-072-080-081-089-090-097-SDZ040-071800- /O.NEW.KFSD.WC.Y.0014.110207T1000Z-110207T1800Z/ DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- BROOKINGS- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...BROOKINGS 348 AM CST MON FEB 7 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...BRISK NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO 25 DEGREES BELOW ZERO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
5 follow-up statements
418 WWUS43 KFSD 071638 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1038 AM CST MON FEB 7 2011 .HIGH PRESSURE WILL CONTINUE TO SIT OVER THE AREA TODAY AND TOMORROW...ALLOWING VERY COLD AIR TO POOL ACROSS THE REGION. IN ADDITION TO THE COLD...WINDS WILL BE STRONG ENOUGH TO WARRANT A WIND CHILL ADVISORY FROM EXTREME EAST CENTRAL SOUTH DAKOTA...THROUGH MUCH OF SOUTHWEST MINNESOTA... AND INTO THE IOWA GREAT LAKES REGION. IAZ003-MNZ071-072-080-081-089-090-097-SDZ040-072300- /O.EXT.KFSD.WC.Y.0014.000000T0000Z-110208T1800Z/ DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- BROOKINGS- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...BROOKINGS 1038 AM CST MON FEB 7 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TUESDAY. * WIND CHILL VALUES...BRISK NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO 35 DEGREES BELOW ZERO TODAY THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ LAFLIN
811 WWUS43 KFSD 072009 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 209 PM CST MON FEB 7 2011 .HIGH PRESSURE WILL CONTINUE TO SIT OVER THE AREA TONIGHT AND TOMORROW...ALLOWING VERY COLD AIR TO POOL ACROSS THE REGION. IN ADDITION TO THE COLD...WINDS WILL BE STRONG ENOUGH TO WARRANT A WIND CHILL ADVISORY FOR AREAS MAINLY ALONG AND EAST OF INTERSTATE 29. IAZ001-002-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ039-055- 056-062-066-067-069>071-080500- /O.EXB.KFSD.WC.Y.0014.110208T0300Z-110208T1800Z/ LYON-OSCEOLA-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-ROCK-DIXON-DAKOTA-KINGSBURY-LAKE-MOODY-MINNEHAHA- TURNER-LINCOLN-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...DE SMET... ARLINGTON...LAKE PRESTON...MADISON...FLANDREAU...SIOUX FALLS... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 209 PM CST MON FEB 7 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST TUESDAY. * WIND CHILL VALUES...NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO 30 DEGREES BELOW ZERO TONIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ003-MNZ071-072-080-081-089-090-097-SDZ040-080500- /O.CON.KFSD.WC.Y.0014.000000T0000Z-110208T1800Z/ DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- BROOKINGS- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...BROOKINGS 209 PM CST MON FEB 7 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. * WIND CHILL VALUES...NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE WIND CHILL VALUES OF 25 BELOW TO 35 DEGREES BELOW ZERO TODAY THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ LAFLIN
550 WWUS43 KFSD 080315 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 915 PM CST MON FEB 7 2011 .ARCTIC HIGH PRESSURE WILL BE POISED ACROSS WESTERN AND CENTRAL SOUTH DAKOTA THROUGH TOMORROW MORNING...ALLOWING CHILLY AIR TO CONTINUE TO FILTER SOUTHWARD INTO THE REGION. WINDS WILL BE STRONG ENOUGH TO WARRANT A WIND CHILL ADVISORY FOR AREAS MAINLY ALONG AND EAST OF THE JAMES VALLEY...ALTHOUGH WINDS WILL DROP OFF SOMEWHAT MORE WEST OF INTERSTATE 29 LATE TONIGHT. WITH STRONGER WINDS ACROSS THE BUFFALO RIDGE AREA OF SOUTHWEST MINNESOTA...SPOTTY BLOWING SNOW AS WELL AS CONSIDERABLE BLOWING SNOW WILL GREATLY INCREASE THE HAZARD OF THE COLD AIR WHEN TRAVELING...SO CONSIDER LIMITING TRAVEL UNTIL DAYLIGHT AND WHEN WIND CHILLS BEGIN TO MODERATE TOMORROW. SDZ038-052>054-058>061-064-065-068-081115- /O.EXA.KFSD.WC.Y.0014.000000T0000Z-110208T1800Z/ BEADLE-JERAULD-SANBORN-MINER-AURORA-DAVISON-HANSON-MCCOOK-DOUGLAS- HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN... MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 915 PM CST MON FEB 7 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. * WIND CHILL VALUES...NORTH TO NORTHWEST WINDS OF AROUND 10 MPH WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO 35 DEGREES BELOW ZERO TONIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-055-056-062-066-067-069>071-081115- /O.CON.KFSD.WC.Y.0014.000000T0000Z-110208T1800Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-KINGSBURY-BROOKINGS-LAKE-MOODY- MINNEHAHA-TURNER-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON... FLANDREAU...SIOUX FALLS...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 915 PM CST MON FEB 7 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. * WIND CHILL VALUES...NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE WIND CHILL VALUES OF 25 BELOW TO 35 DEGREES BELOW ZERO TONIGHT THROUGH TUESDAY MORNING. SOME AREAS ALONG AND EAST OF THE BUFFALO RIDGE AND TOWARD THE IOWA GREAT LAKES WILL FIND READINGS CLOSER TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ CHAPMAN
374 WWUS43 KFSD 080946 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 346 AM CST TUE FEB 8 2011 .A WIND CHILL ADVISORY WILL BE IN EFFECT THIS MORNING FOR WIND CHILL VALUES AVERAGING 25 BELOW TO 35 DEGREES BELOW ZERO. AT TIMES THERE WILL EVEN BE WIND CHILL VALUES SPORADICALLY REACHING VALUES CLOSE TO 40 BELOW ZERO EARLY TODAY. SDZ050-057-063-081800- /O.EXA.KFSD.WC.Y.0014.000000T0000Z-110208T1800Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 346 AM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...NORTHWEST WINDS WILL BE 5 TO 15 MPH THIS MORNING. THE COMBINATION OF THE WIND AND VERY COLD AIR TEMPERATURES...WILL CREATE WIND CHILL VALUES AVERAGING 20 BELOW TO 35 DEGREES BELOW ZERO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-052>056-058>062-064>071-081800- /O.CON.KFSD.WC.Y.0014.000000T0000Z-110208T1800Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD- SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 346 AM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...NORTHWEST WINDS WILL BE 5 TO 15 MPH THIS MORNING...ALTHOUGH LIKELY A LITTLE STRONGER IN SOUTHWEST MINNESOTA. THE COMBINATION OF THE WIND AND VERY COLD AIR TEMPERATURES...WILL CREATE WIND CHILL VALUES AVERAGING 25 BELOW TO 35 DEGREES BELOW ZERO THIS MORNING. SOME LOCATIONS MAY SEE WIND CHILL VALUES APPROACHING 40 BELOW SPORADICALLY EARLY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
812 WWUS43 KFSD 081809 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1209 PM CST TUE FEB 8 2011 .TEMPERATURES WILL CONTINUE TO RISE THIS AFTERNOON...WITH WIND CHILLS IMPROVING TO ABOVE 20 DEGREES BELOW ZERO. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-081915- /O.EXP.KFSD.WC.Y.0014.000000T0000Z-110208T1800Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1209 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WIND CHILLS WILL CONTINUE TO IMPROVE THROUGHOUT THE AFTERNOON. $$ LAFLIN
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 9:17 PM CST, 6 hours 31 minutes earlier.
Area forecast discussion, Feb 6, 9:17 PM CST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 917 PM CST SUN FEB 6 2011 .DISCUSSION... AREAS OF LIGHT SNOW/FLURRIES CONTINUE TO DROP SLOWLY SEWD ACROSS THE REGION...BUT A LITTLE SLOWER THAN FORECAST AND UPDATED EARLIER TO SLOW UP TIMING OF PRECIP TONIGHT. STILL EXPECTED TO AFFECT MAINLY NORTHEAST THIRD OF THE CWA WITH OVERALL AMOUNTS LESS THAN AN INCH... SO NO MAJOR CHANGES THERE. STRONGEST WINDS ALSO EXPECTED TO AFFECT THE NORTHEAST AND WHILE IT WILL BE TOUGH TO GET MUCH OF EXISTING SNOW COVER MOVING AROUND...WILL KEEP PATCHY BLOWING SNOW WORDING IN AREAS WHERE GREATER COVERAGE OF FALLING SNOW EXPECTED. TEMPS APPEAR ON TRACK AS COLDER AIR BEGINS TO SETTLE INTO THE REGION AND NO FURTHER UPDATES EXPECTED AT THIS TIME. /JH && .AVIATION... WIDESPREAD CIGS 1-3K FT SOUTHEAST HALF OF FORECAST AREA HAVE BECOME VRB TO VFR OR NO CIGS NORTHWEST. LOCAL VSBYS BLO 3SM IN --SN WITH MID LEVEL WAVE WILL MOVE SOUTHEAST TO THE NORTHEAST OF HON/FSD/SPW LINE THRU 09Z AND BE OUT OF AREA AFTER THAT TIME. SNOW SHOWERS OFF SOUTHWEST CORNER OF AREA ALREADY NOT AN ISSUE. AS SURFACE RIDGING BRINGS LOW LEVEL SUBSIDENCE INTO THE AREA FROM THE NORTHWEST... STRATUS AND SC MIGHT CONT TO BREAK UP AND DECREASE FASTER THAN EARLIER FORECAST...BUT IT APPEARS ANOTHER BAND OF ST WITH WEAK SURFACE TROF APPROACHING FROM THE NORTHWEST WILL HOLD TOGETHER. SO...LOW CLOUDS WILL BE IN AND OUT FOR A WHILE BUT FINAL CLEARING FOR MOST OF AREA WILL STILL PROBABLY BE A LITTLE FASTER...PERHAPS BY 12Z AT FSD AND 15Z AT SUX. MVFR CIGS LIKELY TO CONT WELL BEYOND THIS TIME SOUTHWEST CORNER OF AREA WHERE THERE ARE NO TAF SITES./WILLIAMS && .PREV DISCUSSION... GOODBYES TO THE RECENT MILDER AIR ARE CERTAINLY IN ORDER TODAY WITH ONE FRONT PAST...AND REINFORCING COLD SHOT DEMONSTRATING AGGRESSIVE PUSH SOUTHWARD INTO NERN SD ATTM. WATCHING UPSTREAM REINFORCING WAVE ACROSS ND DROPPING SWRD...AND CHALLENGE TONIGHT IS TO DETERMINE THE COVERAGE/TIMING OF SNOW AS SYSTEM DROPS RAPIDLY SOUTHWARD. WNDS MAY KEEP INCREASING FOR A TIME BEHIND THE BNDRY WITH MIXY PROFILES GOING THRU THE NIGHT...AND COULD END UP WITH SOME BLSN VSBY ISSUES OUTSIDE JUST TIMES OF SNOWFALL. EXPECT PCPN TO MAINTAIN A MORE SHOWERY TYPE COVERAGE AS TROUGH PROGRESSES SEWRD...WITH BETTER THERMODYNAMICS FOR ICE GROWTH AND LIFT WITHIN THIS LAYER FOR SEVERAL HOURS. HOWEVER ONE CUTS IT...IT WOULD BE A LOW QPF EVENT...WITH MUCH LESS THAN AN INCH ACCUMULATION...AND THE BEST ACCUMULATION CHANCE THRU SW MN. TEMPTATION TO USE SHALLOW MIXING TO DEFINE HOURLY TEMPERATURE TRENDS...SO USED A BIT COOLER TEMPS PER RUC/GFS IN LINE WITH NAM TIMING. /CHAPMAN ARCTIC HIGH PRESSURE SINKS SOUTHWARD INTO NORTH DAKOTA MONDAY WHILE A SHORTWAVE BEGINS TO SLIP SOUTHEAST ACROSS THE ROCKIES. BAROCLINIC ZONE SETS UP ACROSS WESTERN SD AND NEBRASKA BY MONDAY THEN SLIDES SOUTHWEST OF THE CWA ON MONDAY NIGHT. THIS BAND COULD CLIP GREGORY AND CHARLES MIX COUNTY WITH CHANCE OF LIGHT SNOW OR FLURRIES DURING THIS TIME. LITTLE OR NO ACCUMULATION IS EXPECTED. WITH THE ARCTIC HIGH BUILDING INTO THE NORTHERN PLAINS... TEMPERATURES WILL REMAIN STEADY OR SLOWLY FALL THROUGH THE SINGLE DIGITS DURING THE DAY. DECREASING CLOUDS IN CONJUNCTION WITH THE STRONGER PUSH OF COLD AIR ON MONDAY NIGHT WILL ALLOW TEMPERATURES TO DROP TO -5 TO -15 EARLY TUESDAY. WINDS WILL HOVER RIGHT AROUND 7 TO 12 MPH...WHICH WILL USHER IN WIND CHILL VALUES OF -20 TO -35 FROM MIDNIGHT TUESDAY THROUGH LATE MORNING. WILL LIKELY NEED TO ISSUE A WIND CHILL ADVISORY FOR THE ENTIRE CWA FOR THIS EVENT...BUT WILL HOLD OFF ISSUING FOR NOW. COLD AND DRY WEATHER CONTINUES INTO TUESDAY AND WEDNESDAY AS THE ARCTIC HIGH LOCKS THE COLD AIR OVER THE CENTRAL US. CAN EXPECT HIGHS PRIMARILY IN THE SINGLE DIGITS WITH LOWS IN THE SINGLE DIGITS BELOW ZERO. THE PATTERN FINALLY BEGINS TO MODERATE ON THURSDAY AS UPPER LEVEL RIDGING OVER THE WEST COAST SHIFTS INLAND AND THE OVERALL LONG WAVE PATTERN BECOMES MUCH LESS AMPLIFIED INTO THE WEEKEND. AS A RESULT...A WARMING TREND BEGINS ON THURSDAY AND PERSISTS THROUGH NEXT SUNDAY WITH TEMPERATURES REACHING ABOVE NORMALS. 42 && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Feb 6, 3:51 AM CST, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0351 AM CST SUN FEB 06 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0351 AM CST SUN FEB 06 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... NORTH WINDS WILL INCREASE TO 15 TO 25 MPH TODAY AND WILL PRODUCE PATCHY BLOWING SNOW IN OPEN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTERLY COLD AIR WILL MOVE INTO THE REGION ON MONDAY AND PERSIST INTO WEDNESDAY. LOW TEMPERATURES BOTH MONDAY NIGHT AND TUESDAY NIGHT WILL BE WELL BELOW ZERO WITH WIND CHILLS DROPPING TO 20 BELOW TO 35 BELOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Chill Advisories in South Dakota, 2011Wind Chill Advisories in Iowa, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.